# SDR 0401789956

- Difficulty date: September 28, 2004
- Submitted: October 1, 2004
- Operation: Air carrier
- Aircraft: N923RW
- Make and model: Doug DC-9-31
- Aircraft serial: 47183
- Aircraft time: 98,695 hours, 78,671 cycles
- System (JASC): 2710 · Aileron Control System
- Part: Drain
- Condition: Clogged
- Location: Fuselage
- Stage of operation: CR
- How discovered: O
- Nature of condition: F
- Precautionary procedure: B

## Discrepancy

AT CRUISE SPEED AND ALTITUDE, THE AIRCRAFT WOULD NOT TURN WITH AUTOPILOT.  CREW CANCELLED AUTOPILOT AND WAS STILL UNABLE TO TURN THE CONTROL WHEEL BY HAND.  COMPLIED WITH COM PROCEDURES AND AIRCRAFT DESCENDED TO A LOWER WARMER ALTITUDE.  CREW FELT A SNAP AND THEN CONTROL WAS MUCH EASIER BUT NOT NORMAL. BY FINAL APPROACH, AIRCRAFT CONTROL WAS NORMAL AND THE LANDING AT MSP WAS UNEVENTFUL.  MAINTENANCE FOUND THE LEFT DRAIN FOR THE SLANT PANEL PARTIALLY CLOGGED AND THE RIGHT DRAIN COMPLETELY CLOGGED.  UPON REMOVING THE CENTER FLOORBOARDS, FOUND WATER INSIDE OF SLANT PANEL BOX.  REMOVED ALL DEBRIS AND WATER, CLEARED DRAIN LINES, AND LEAK CHECKED.  THE AIRCRAFT RETURNED TO SERVICE.
